Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Stolarsky's inequality with general weights

Authors: Lech Maligranda, Josip E. Pečarić and Lars Erik Persson
Journal: Proc. Amer. Math. Soc. 123 (1995), 2113-2118
MSC: Primary 26D10
MathSciNet review: 1243171
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Recently Stolarsky proved that the inquality

$\displaystyle \int_0^1 {g({x^{1/(a + b)}})\,dx \geq \int_0^1 {g({x^{1/a}})\,dx\int_0^1 {g({x^{1/b}})\,dx} } }$ ($ \ast$)

holds for every $ a,b > 0$ and every nonincreasing function on [0, 1] satisfying $ 0 \leq g(u) \leq 1$. In this paper we prove a weighted version of this inequality. Our proof is based on a generalized Chebyshev inequality. In particular, our result shows that the inequality $ ( \ast )$ holds for every function g of bounded variation. We also generalize another inequality by Stolarsky concerning the $ \Gamma $-function.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 26D10

Retrieve articles in all journals with MSC: 26D10

Additional Information

Keywords: Inequalities, Chebyshev inequality, Stolarsky inequality, functions of bounded variation, gamma function, weights
Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society